Tennessee, 2006Damaging Wind in Tennessee, August 5, 2006
August 5, 2006 · NWS MRX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 5, 1:31 PM EST, 2 hours 9 minutes earlier.
Area forecast discussion, Aug 5, 1:31 PM EST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
231 PM EDT SAT AUG 5 2006
.SHORT TERM...(TONIGHT AND SUNDAY)...MODELS/SREF REMAIN IN REASONABLY
GOOD AGREEMENT THROUGH THE SHORT TERM. ALL DEPICT RE-ESTABLISHMENT
OF UPPER RIDGING OVER THE SOUTHERN APPALACHIAN REGION. SURFACE HIGH
PRESSURE CURRENTLY LOCATED NEAR THE EASTERN GREAT LAKES REGION IS
PROJECTED TO MOVE OFF THE MIDDLE ATLANTIC COAST RESULTING IN A
RETURN FLOW INTO OUR REGION. THIS WILL RESULT IN AN INCREASE IN
LOW-LEVEL MOISTURE. THUS ANTICIPATE DECENT COVERAGE OF DIURNAL
CONVECTION DURING PEAK HEATING HOURS TOMORROW. HOWEVER...WITH UPPER
RIDGING BECOMING RE-ESTABLISHED HERE...THINK GFS POPS ARE OVERDONE.
THUS HAVE UNDERCUT ITS POPS SOMEWHAT. OTHERWISE...GENERALLY FOLLOWED
GFS GUIDANCE VALUES FAIRLY CLOSELY.
.LONG TERM...(SUN NIGHT THROUGH SAT)...UPPER RIDGE AXIS FORECAST TO
SHIFT TO OUR WEST DURING THE PERIOD. WEAK COLD FRONT FORECAST TO
PUSH DOWN INTO OUR AREA TUE...BUT NOT MUCH IN THE WAY OF COOLER AIR
IN SIGHT FOR THE PERIOD. ANOTHER WEAK FRONTAL BOUNDARY MAY AFFECT
THE REGION SOMETIME AROUND THE SATURDAY TIME FRAME. WILL GO CHANCE
POPS FOR TUE AND SATURDAY WITH POSSIBILITY OF FRONTS IN THE
AREA...OTHERWISE JUST TYPICAL SUMMERTIME CONVECTION EXPECTED WITH
FAIRLY LOW COVERAGE FOR THE MOST PART. GFS MOS TEMPS LOOK
REASONABLE...SO WILL GENERALLY STAY CLOSE.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 74 92 74 94 / 30 30 20 30
KNOXVILLE MCGHEE TYSON AIRPORT, TN 72 91 72 91 / 20 40 20 40
OAK RIDGE, TN 73 92 72 91 / 20 30 20 40
TRI CITIES AIRPORT, TN 68 89 68 89 / 20 40 20 40
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
LCM/LDW
Hazardous weather outlook, Aug 5, 4:30 AM EST, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
530 AM EDT SAT AUG 5 2006
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-061200-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
530 AM EDT SAT AUG 5 2006/430 AM CDT SAT AUG 5 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
MJB
In the hours before
Local storm report, Aug 5, 10:23 AM EST, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1123 AM EDT SAT AUG 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM TSTM WND DMG WEARS VALLEY 35.71N 83.66W
08/04/2006 SEVIER TN LAW ENFORCEMENT
TREES DOWN ON CANEY CREEK ROAD AND WEARS VALLEY ROAD IN
WEARS VALLEY. REPORTED BY SHERIFFS OFFICE.
0355 PM TSTM WND DMG PITTMAN CENTER 35.76N 83.39W
08/04/2006 SEVIER TN LAW ENFORCEMENT
TREE DOWN ON VALLEY ROAD IN PITTMAN CENTER. REPORTED BY
SHERIFFS OFFICE.
0423 PM TSTM WND DMG ROCKWOOD 35.87N 84.68W
08/04/2006 ROANE TN LAW ENFORCEMENT
TREE DOWN ON WHEELER STREET IN ROCKWOOD. REPORTED BY
SHERIFFS OFFICE.
0430 PM TSTM WND DMG MADISONVILLE 35.52N 84.36W
08/04/2006 MONROE TN LAW ENFORCEMENT
TREE DOWN ON ROCKY SPRINGS ROAD IN MADISONVILLE. REPORTED
BY SHERIFFS OFFICE.
0432 PM TSTM WND DMG HARRIMAN 35.93N 84.56W
08/04/2006 ROANE TN LAW ENFORCEMENT
TREE DOWN ON EMORY HIGHTS IN HARRIMAN. REPORTED BY
SHERIFFS OFFICE.
&&
MEPSpecial weather statement, Aug 5, 2:24 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
324 PM EDT SAT AUG 5 2006
TNZ071>073-052030-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-NW BLOUNT-
324 PM EDT SAT AUG 5 2006
...A STRONG THUNDERSTORM WAS AFFECTING BLOUNT AND SEVIER COUNTIES...
AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF MARYVILLE....MOVING NORTH
AT 5 MPH.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
IN ADDITION TO HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY
LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LCM
Special weather statement, Aug 5, 2:48 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
348 PM EDT SAT AUG 5 2006
TNZ085>087-101-102-052030-
EAST POLK-MCMINN-NORTHWEST MONROE-SOUTHEAST MONROE-WEST POLK-
348 PM EDT SAT AUG 5 2006
...A STRONG THUNDERSTORM WAS AFFECTING MCMINN...MONROE AND POLK
COUNTIES...
AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF ETOWAH....MOVING NORTH AT 25
MPH.
THIS STORM WILL BE NEAR...
MADISONVILLE BY 415 PM EDT.
SWEETWATER BY 425 PM EDT.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
DMG
Special weather statement, Aug 5, 3:33 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
433 PM EDT SAT AUG 5 2006
TNZ086-052130-
NORTHWEST MONROE-
433 PM EDT SAT AUG 5 2006
...A STRONG THUNDERSTORM WAS AFFECTING MONROE COUNTY...
AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MADISONVILLE....MOVING NORTH AT 15 MPH.
THIS STORM WILL BE NEAR...
6 MILES EAST OF SWEETWATER BY 450 PM EDT.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
IN ADDITION TO GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
DMG
Thunderstorm Wind, Sevier
- When
- August 5, 3:40 PM EST to 3:50 PM EST
- Where
- Sevier County, Walden Creek
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.783, -83.633
Several trees down at Walden Creek.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Minnesota, August 5, 2006$21 million · F3 · 34 events
- Hail and Damaging Winds in Georgia, August 5, 2006$869,000 · 52 kt wind · 19 events
- Damaging Wind in Mississippi, August 5, 2006$400,000 · 60 kt wind · 1 event
- Damaging Winds in Louisiana, August 5, 2006$305,000 · 60 kt wind · 4 events
- Damaging Wind in Mississippi, August 5, 2006$200,000 · 60 kt wind · 1 event
- Damaging Wind in Alabama, August 5, 2006$200,000 · 70 kt wind · 1 event
- Wildfire in California, August 5 to 8, 20061 injured · $125,000 · 1 event
- Tornadoes and Hail in North Dakota, August 5, 2006F1 · 17 events
- Lightning Strike in Tennessee, August 5, 2006$60,000 · 1 event
- Lightning Strike in Alabama, August 5, 2006$20,000 · 1 event
- Lightning Strike in Alabama, August 5, 2006$20,000 · 1 event
- Damaging Wind in Mississippi, August 5, 2006$15,000 · 52 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531364.